MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2 R; KNEE TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2 R; KNEE TIBIAL TRAY
Catalog Number 02.07.1202R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 07/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13-jul-2023 lot 1908613: 79 items manufactured and released on 18-mar-2020.Expiration date: 2025-03-10.No anomalies found related to the problem.To date, 78 items of the same lot have been sold with no similar reported event during the period of review.Additional device involved batch review performed on 13-jul-2023 gmk-sphere 02.12.0212fr tibial insert fixed sphere flex size 2/12 mm r (k121416) lot 189036: 90 items manufactured and released on 20-feb-2019.Expiration date: 2024-02-10.No anomalies found related to the problem.To date, 68 items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs director: at 3 years after primary cemented tka a revision is needed.The tibial tray is medially offset and possibly undersized, it eventually got loose.The femoral component was possibly in a flexed position, but it was stable and the surgeon decided to leave it in place.The causes for loosening may be related to the observations made above, listed in the product literature among the causes that may lead to early loosening of the implant.
 
Event or Problem Description
At about 3 years from the primary, revision surgery due to cemented tibial plate loosening.The surgeon revised the tibial tray and the insert (from 12 to 13 mm).Tibial components revised successfully.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2 R
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17412888
Report Number3005180920-2023-00584
Device Sequence Number12548883
Product Code JWH
UDI-Device Identifier07630030819872
UDI-Public07630030819872
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Catalogue Number02.07.1202R
Device Lot Number1908613
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Initial Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight92 KG